Thank you for your reply.
It is possible that your symptoms are due to some allergies to certain environmental factors (dust, mold, pollen, etc). Because these irritants are not present all the time, your symptoms of swelling can come and go as well.
It doesn't sound like your symptoms are related to any kind of infection or inflammation. I would actually avoid using Cortisone cream because when it is used on chronic basis, it can cause permanent skin thinning.
I would try using cold patches on your eyes at the end of the day which will decrease swelling. You can also try an over-the-counter anti-allergy medication, such as Zyrtec or Claritin. Finally, I would recommend seeing an ophthalmologist for a full eye evaluation.
I hope you find this information helpful. Please let me know if you have any further questions.
If you are satisfied with the answer, please click the green 'Accept' button. Otherwise your deposit stays with JustAnswer and I do not get credit for my work.
Best wishes and good luck,